Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Groups, semilattices and inverse semigroups. I, II


Author: D. B. McAlister
Journal: Trans. Amer. Math. Soc. 192 (1974), 227-244
MSC: Primary 20M10
DOI: https://doi.org/10.1090/S0002-9947-1974-0357660-2
MathSciNet review: 0357660
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An inverse semigroup S is called proper if the equations $ ea = e = {e^2}$ together imply $ {a^2} = a$ for each a, $ a,e \in S$. In this paper a construction is given for a large class of proper inverse semigroups in terms of groups and partially ordered sets; the semigroups in this class are called P-semigroups. It is shown that every inverse semigroup divides a P-semigroup in the sense that it is the image, under an idempotent separating homomorphism, of a full subsemigroup of a P-semigroup. Explicit divisions of this type are given for $ \omega $-bisimple semigroups, proper bisimple inverse semigroups, semilattices of groups and Brandt semigroups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1974-0357660-2
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society